Multiple Sheds on Finasteride. 1 year on Generic Finasteride. Lost ground on hairline.

Hi. Ive been on finasteride for the past 1 year. Shed at around 150 hairs/day for the initial 3 months. Thereafter the next 3 months the shed stopped drastically and started again at month 7 continuing till month 9, where i lost at close to 200 hairs/day. The shed STOPPED COMPLETELY from month 10 to month 12 where i almost lost no hair. The problem is the shed has started again at month 13, and I again lose close to 80 hairs/day. Are multiple sheds common. Hair

Doctor Answers 3

Understanding Hair loss and hair loss treatment options: hair transplant, prp and progesterone

This requires an in-person evaluation. I suggest seeing a hair loss expert now to evaluate and go over your condition and provide you information about your best treatment options. There are great non-invasive options like prp/progesterone and/or hair transplantation. See an expert. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 196 reviews

Finasteride and Hairline

The hair in the crown area of the head responds better to finasteride than the hairline. The cause of your hair loss may be male pattern balding. You should see your family doctor or dermatologist for an examination and diagnosis.

Brian Goertz, MD
Seattle Hair Restoration Surgeon
4.9 out of 5 stars 33 reviews

Shedding with finasteride

This shedding is unlikely to be related to finasteride mediated DHT inhibtion but may be related to another important cause. Please see your physician for careful review.

Jeff Donovan, MD, PhD
Vancouver Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.